Now showing items 1-20 of 59

  • A lower bound for the size of a Minkowski sum of dilates 

    Hamidoune, Yayha Old; Rué Perna, Juan José (2011-03-01)
    Article
    Open Access
    Let A be a finite non-empty set of integers. An asymptotic estimate of the size of the sum of several dilates was obtained by Bukh. The unique known exact bound concerns the sum |A + k·A|, where k is a prime and |A| is ...
  • AM: Examen FQ: Primavera 2019 

    Rué Perna, Juan José (Universitat Politècnica de Catalunya, 2019-05-31)
    Exam
    Restricted access to the UPC academic community
  • AM: Examen MQ: Primavera 2019 

    Rué Perna, Juan José (Universitat Politècnica de Catalunya, 2019-04-05)
    Exam
    Restricted access to the UPC academic community
  • Analytic combinatorics of chord and hyperchord diagrams with k crossings 

    Pilaud, Vincent; Rué Perna, Juan José (2014-05-07)
    Article
    Open Access
    Using methods from Analytic Combinatorics, we study the families of perfect matchings, partitions, chord diagrams, and hyperchord diagrams on a disk with a prescribed number of crossings. For each family, we express the ...
  • Asymptotic enumeration of non-crossing partitions on surfaces 

    Rué Perna, Juan José; Sau, Ignasi; Thilikos Touloupas, Dimitrios (2013-03-01)
    Article
    Open Access
    We generalize the notion of non-crossing partition on a disk to general surfaces with boundary. For this, we consider a surface S and introduce the number CS(n) of noncrossing partitions of a set of n points laying on the ...
  • Asymptotics of sequences 

    Bender, Edward; Rué Perna, Juan José (2017-12-01)
    Part of book or chapter of book
    Restricted access - publisher's policy
  • Asymptotic study of subcritical graph classes 

    Drmota, Michael; Fusy, Éric; Kang, Mihyun; Kraus, Veronika; Rué Perna, Juan José (2011-12-01)
    Article
    Open Access
    We present a unified general method for the asymptotic study of graphs from the so-called subcritical graph classes, which include the classes of cacti graphs, outerplanar graphs, and series-parallel graphs. This general ...
  • Borane polyhedra as building blocks for unknown but potentially isolatable new molecules: extensions based on computations of the known B18H22 isomers 

    Oliva, Josep M.; Rué Perna, Juan José; Hnyk, Drahomír; Kennedy, John D.; Rosenfeld, Vladimir (2013-11-01)
    Article
    Open Access
    Known borane polyhedral cluster characteristics can be used for predicting new architectural constructs. We propose additional structures derived from B18H22 : three positional isomers different from the well-known anti-B18H22 ...
  • Corrigendum to"On the limiting distribution of the metric dimension for random forests" [European J. Combin. 49 (2015) 68-89] 

    Mitsche, Dieter; Rué Perna, Juan José (2017-07-22)
    Article
    Open Access
    In the paper ”On the limiting distribution of the metric dimension for random forests” the metric dimension ß(G) of sparse G(n, p) with p = c/n and c < 1 was studied (Theorem 1.2). In the proof of this theorem, for the ...
  • Counting configuration-free sets in groups 

    Rué Perna, Juan José; Serra Albó, Oriol; Vena Cros, Lluís (2017-01-01)
    Article
    Open Access
    © 2017 Elsevier Ltd. We provide asymptotic counting for the number of subsets of given size which are free of certain configurations in finite groups. Applications include sets without solutions to equations in non-abelian ...
  • Counting configuration–free sets in groups 

    Rué Perna, Juan José; Serra Albó, Oriol; Vena Cros, Lluís (2015)
    Conference lecture
    Restricted access - publisher's policy
    We present a unified framework to asymptotically count the number of sets, with a given cardinality, free of certain configurations. This is done by combining the hypergraph containers methodology joint with arithmetic ...
  • Counting polygon dissections in the projective plane 

    Noy Serrano, Marcos; Rué Perna, Juan José (2008-10)
    Article
    Open Access
    For each value of k ≥ 2, we determine the number pn of ways of dissecting a polygon in the projective plane into n subpolygons with k + 1 sides each. In particular, if k = 2 we recover a result of Edelman and Reiner (1997) ...
  • Del teorema de los 4 colores a la gravedad cuántica: enumeración de mapas 

    Rué Perna, Juan José (Real Sociedad Matemática Española, 2011-05-03)
    Article
    Open Access
    Es más que habitual que cuestiones elementales no tengan una respuesta sencilla. Esto ocurre con el enigma con el que iniciaremos esta aventura hacia la combinatoria de los mapas. Deseamos pintar los distintos términos ...
  • Disecciones de un polígono en el plano proyectivo 

    Noy Serrano, Marcos; Rué Perna, Juan José (Universidad de Valladolid, 2006)
    Conference lecture
    Restricted access - publisher's policy
    En este trabajo obtenemos expresiones explícitas de las funciones generadoras de las triangulaciones y cuadrangulaciones del espacio topológico correspondiente a la supresión de un n-ágono del plano proyectivo real. En el ...
  • Domino tilings of the Aztec Diamond 

    Rué Perna, Juan José (2015-12-01)
    Article
    Open Access
    Imagine you have a cutout from a piece of squared paper and a pile of dominoes, each of which can cover exactly two squares of the squared paper. How many different ways are there to cover the entire paper cutout with ...
  • Dynamic programming for graphs on surfaces 

    Rué Perna, Juan José; Sau, Ignasi; Thilikos, Dimitrios (2014-02-01)
    Article
    Open Access
    We provide a framework for the design and analysis of dynamic programming algorithms for surface-embedded graphs on n vertices and branchwidth at most k. Our technique applies to general families of problems where standard ...
  • Dynamic programming for graphs on surfaces 

    Rué Perna, Juan José; Sau, Ignasi; Thilikos, Dimitrios (Springer, 2010)
    Conference report
    Open Access
    We provide a framework for the design and analysis of dynamic programming algorithms for surface-embedded graphs on n vertices and branchwidth at most k. Our technique applies to general families of problems where ...
  • El arte de contar: combinatoria y enumeración 

    Rué Perna, Juan José (RBA Libros, 2011-06-01)
    Book
    Restricted access - publisher's policy
    Muchas de las preguntas más importantes de las matemáticas modernas requieren dominar un arte muy especial: el de contar. La rama de las matemáticas que ha hecho del enumerar un arte se llama combinatoria, y de la mano de ...
  • Enumerating simplicial decompositions of surfaces with boundaries 

    Bernardi, Olivier; Rué Perna, Juan José (2012-04-02)
    Article
    Open Access
    It is well-known that the triangulations of the disc with n + 2 vertices on its boundary are counted by the nth Catalan number C(n) = 1 n+1 (2n n ) . This paper deals with the generalisation of this problem to any compact ...
  • Enumeration and limit laws of dissections on a cylinder 

    Rué Perna, Juan José (2010-09-28)
    Article
    Open Access
    We compute the generating function for triangulations on a cylinder, with the restriction that all vertices belong to its boundary and that the intersection of a pair of different faces is either empty, a vertex or an edge. ...